MAUDE Adverse Event Report: ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT

ANGIOMED GMBH & CO. MEDIZINTECHNIK KG LIFESTENT STENT SYSTEM; VASCULAR AND BILIARY STENT
Model Number EX071203CS
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Misfire (2532)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 09/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The lot number for the device was provided.The device history records are currently under review.The device has been returned for evaluation.The investigation is currently underway.(expiry date 11/2020).
 
Event or Problem Description
It was reported that during a stent placement procedure in the iliac vein, the stent allegedly partially deployed and fractured in half.It was further reported that there was difficult retracting the delivery system from the patient but a segment of the fractured stent was removed without incident.An attempt was made to retrieve the remaining fragment was unsuccessful.Reportedly, another stent along with additional balloon dilatation was used to apose the remaining stent fragment to the vessel wall and cover the lesion to complete the procedure.The patient was reportedly stable at the conclusion of the procedure.
 
Additional Manufacturer Narrative
H10: manufacturing review: review of manufacturing records was not performed, as no additional complaint has been reported for this lot.Based on the information available it is not reasonably suggested that a manufacturing process may have caused or contributed to the reported issue.However, the lot history records of this lot were reviewed with special attention to the manufacturing and inspection of this product and the product was found to have met the specification prior to shipment.Investigation summary: based on the investigation of the returned sample a stent fracture could be confirmed.The catheter sample was returned in fully activated condition and a failure/ damage on the delivery system could not be found.The stent was returned as a separate piece in fractured condition.Although a deployment issue could not be found on the returned delivery system it was assumed that a partial stent deployment led to stent fracture as reported.Therefore, the investigation will be closed as confirmed for partial stent deployment.Based on the information available and the evaluation of the sample returned, a definite root cause could not be determined.Labeling review: in reviewing the relevant vascular labeling for this product, it was found that the instructions for use (ifu) sufficiently address the potential factors.The ifu state: 'visually inspect the distal end of the stent system to ensure that the stent is contained within the sheath.Do not use if the stent is partially deployed.' holding and handling of the system throughout the deployment procedure was found sufficiently described.Regarding pta the ifu state: 'predilation of the lesion should be performed using standard techniques.While maintaining site access with a guidewire, remove the balloon catheter from the patient.' the ifu further state: 'if excessive force is felt during stent deployment, do not force the stent system.Remove the stent system as possible, and replace with a new unit.The intended stent placement in the iliac vein represents an off label use of the device.Based on the ifu supplied with this product, the lifestent xl vascular stent system is intended to improve luminal diameter (.) in the native superficial femoral artery (sfa) and popliteal artery (.).
 
Event or Problem Description

Brand Name
LIFESTENT STENT SYSTEM
Common Device Name
VASCULAR AND BILIARY STENT
Manufacturer (Section D)
ANGIOMED GMBH & CO. MEDIZINTECHNIK KG
wachhausstrasse 6
karlsruhe 76227
GM  76227
MDR Report Key9215224
Report Number9681442-2019-00190
Device Sequence Number10849014
Product Code NIP
UDI-Device Identifier04049519001319
UDI-Public(01)04049519001319
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P070014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberEX071203CS
Device Catalogue NumberEX071203CS
Device Lot NumberANCY1517
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2019
Initial Date Received by Manufacturer 09/24/2019
Supplement Date Received by Manufacturer12/03/2019
Initial Report FDA Received Date10/21/2019
Supplement Report FDA Received Date12/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Weight109